Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 220, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 2, 2004, 7:43 PM CDT for Marion County, Upshur County, Wood County, Texas. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2004, 7:43 PM CDT (00:43 UTC)
- Expired
- Jun 2, 2004, 9:00 PM CDT
- In force
- 77 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Marion County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 2, 5:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2641 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:32 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 2, 5:32 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 532 PM CDT WED JUN 2 2004 .DISCUSSION... A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHERN TWO THIRDS OF THE FOUR STATE AREA. AN UPDATED SET OF ZONES WILL BE ISSUED SHORTLY. STRONG TO SEVERE STORMS ARE EXPECTED TO CONTINUE TO MARCH SOUTH SOUTHEAST THROUGH MUCH OF THE FOUR STATE AREA THIS EVENING. PRELIMS ARE NEXT... && .PRELIMINARY POINT TEMPS/POPS... SHV 68 85 67 87 / 40 50 30 20 MLU 68 85 67 86 / 50 50 30 20 TXK 67 83 65 86 / 50 50 20 20 TYR 68 84 67 87 / 50 50 30 20 LFK 70 86 69 88 / 40 50 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03
Hazardous weather outlook, Jun 2, 12:00 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 2 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL OKLAHOMA AND NORTH TEXAS ALONG AND AHEAD OF THE DRYLINE THIS AFTERNOON...AS A SERIES OF UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST TOWARDS THE REGION. THIS ACTIVITY COULD THEN SPREAD INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS LATE THIS AFTERNOON...AS A WEAK FRONTAL BOUNDARY DROPS SOUTH TOWARDS THE RED RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE...AND ANY STORMS THAT DEVELOP ALONG THE BOUNDARY OR MOVE INTO THE REGION FROM THE WEST COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. THE BOUNDARY WILL SLOWLY NUDGE ITS WAY SOUTH INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS TONIGHT...WITH ADDITIONAL THUNDERSTORMS DEVELOPING ALONG THE FRONT AND DRY LINE INTERSECTION LATE TONIGHT...WITH REDEVELOPMENT OCCURRING FARTHER EAST INTO NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THESE THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE WEAK FRONTAL BOUNDARY WILL SLOWLY NUDGE SOUTH THROUGH THE REMAINDER OF NORTHEAST TEXAS AND NORTH LOUISIANA BEFORE STALLING OUT SOMEWHERE SOUTH OF THE INTERSTATE 20 CORRIDOR. ALTHOUGH IT APPEARS THAT THE MOST ACTIVE SEVERE WEATHER THREAT WILL REMAIN WEST OF THE REGION OVER NORTHERN TEXAS...CONTINUED UPPER LEVEL DISTURBANCES MOVING OVER THE REGION ATOP THE FRONTAL BOUNDARY COULD HELP TO INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS THURSDAY. GIVEN THE MOIST AIR MASS IN PLACE...AND POSSIBLY SOME HEATING THAT MAY OCCUR DURING THE DAY WHICH COULD FURTHER DESTABILIZE THE ATMOSPHERE...SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE THURSDAY...PRODUCING LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. 15
In the hours before
Local storm report, Jun 2, 5:54 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM DOWNBURST 5 E PICKENS 34.40N 94.94W
06/02/2004 MCCURTAIN OK PUBLIC
TREES DOWN BLOCKING HIGHWAY BETWEEN PICKENS AND BATTIEST.
&&
LHLocal storm report, Jun 2, 5:56 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0537 PM DOWNBURST BATTIEST 34.40N 94.93W
06/02/2004 MCCURTAIN OK PUBLIC
TIN ROOF PEELED OFF BARN IN BATTIEST.
&&
LHLocal storm report, Jun 2, 6:43 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL VALLIANT 34.00N 95.09W
06/02/2004 0.75 INCH MCCURTAIN OK TRAINED SPOTTER
0600 PM TSTM WND DMG VALLIANT 34.00N 95.09W
06/02/2004 MCCURTAIN OK TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0620 PM HAIL DE QUEEN 34.04N 94.34W
06/02/2004 0.75 INCH SEVIER AR LAW ENFORCEMENT
0620 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
06/02/2004 SEVIER AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0620 PM TSTM WND GST DE QUEEN 34.04N 94.34W
06/02/2004 75 MPH SEVIER AR LAW ENFORCEMENT
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE.
0632 PM HAIL HARRIS 33.75N 94.73W
06/02/2004 1.00 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
20Local storm report, Jun 2, 6:43 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED WIND AMOUNT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL VALLIANT 34.00N 95.09W
06/02/2004 0.75 INCH MCCURTAIN OK TRAINED SPOTTER
0600 PM TSTM WND DMG VALLIANT 34.00N 95.09W
06/02/2004 MCCURTAIN OK TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0620 PM HAIL DE QUEEN 34.04N 94.34W
06/02/2004 0.75 INCH SEVIER AR LAW ENFORCEMENT
0620 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
06/02/2004 SEVIER AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0620 PM TSTM WND GST DE QUEEN 34.04N 94.34W
06/02/2004 75-80 MPH SEVIER AR LAW ENFORCEMENT
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE.
0632 PM HAIL HARRIS 33.75N 94.73W
06/02/2004 1.00 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:03 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Morris, Titus | 87 min |
| Jun 2, 7:16 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 89 min |
| Jun 2, 7:37 PM CDT | Severe Thunderstorm Warning | SHV | Camp | 53 min |
| Jun 2, 8:02 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison | 58 min |
| Jun 2, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 59 min |
| Jun 2, 8:31 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 74 min |
| Jun 2, 8:59 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 76 min |
| Jun 2, 9:21 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 54 min |
| Jun 2, 9:35 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 70 min |
| Jun 2, 9:49 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 71 min |
| Jun 2, 7:47 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 73 min |
| Jun 2, 8:05 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 70 min |
| Jun 2, 8:20 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 70 min |
| Jun 2, 8:35 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 55 min |
| Jun 2, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Red River | 77 min |
| Jun 2, 8:57 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 78 min |
| Jun 2, 9:23 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 82 min |
| Jun 2, 9:31 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Winn | 74 min |
| Jun 2, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 50 min |
| Jun 2, 10:21 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle | 69 min |
| Jun 2, 11:31 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 44 min |
| Jun 2, 7:06 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 54 min |
| Jun 2, 7:27 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Nevada | 63 min |
| Jun 2, 7:43 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.